Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 118, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 2000, 9:49 AM EDT for Cuyahoga County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 21, 2000, 9:49 AM EDT (13:49 UTC)
- Expired
- Jul 21, 2000, 10:30 AM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 17 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 10:00 AM EDT | Thunderstorm Wind 51 M | Cleveland, OH | A 59 mph thunderstorm wind gust was measured at the Cleveland Light House. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 1.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020 WUUS51 KCLE 211355 SVRCLE OHC035-211430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 949 AM EDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUYAHOGA COUNTY IN OHIO... * UNTIL 1030 AM EDT * AT 949 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF LAKEWOOD...OR ABOUT 7 MILES NORTHWEST OF CLEVELAND...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WESTLAKE LAKEWOOD EUCLID CLEVELAND HEIGHTS CLEVELAND REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ RINGO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:30 AM EDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jul 21, 3:30 AM EDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 330 AM EDT FRI JUL 21 2000 CRNTLY WK CDFNT XTNDS FM SERN LWR MI THRU NRN IND TO CNTRL IL WITH A TROF EXTENDING S ACRS ERN LERI TO NERN OH. THE TROF HAS RECENTLY BCM ACTV WITH A TSTM RIDING NE ALG THE EAST LAKESHORE TO OFF ERIE CO PA SHORELINE. ADTNL WK CONVECTION CLOSER TO CDFNT. LOOKING AT ETA SFC PROG IT APRS MDL TAKES TROF INTO CNTRL PA BY 18Z ALTHOUGH CDFNT HANGS BACK ACRS CWA. ALSO...NOTABLE CHANGE FROM PRVS 00Z RUN TO CRNT MDL IS THAT UPR LOW ROTATES FM E/CNTRL ONTARIO TO NERN LH BY 24 HRS. THIS IS CLOSER THAN PRVS FCST AND SERVES TO SHARPEN UPPR TROF FM ERN CANADA THRU THE ERN AND CNTRL GRTLKS. THIS WL HELP TO FURTHER DESTBLIZE AMS FROM ABV WHERE 500MB TEMP COOLS FROM -12C 00Z TO -16C BY THIS EVG. NO OUTBREAK HERE BUT WITH SFC BNDRY INVOF CWA THIS AFTN IN ADTN TO COOLING ALF AND VORT ADVN PROGD IN FOR LATE AFTN... WOULD LIKE TO HOLD ONTO POPS INTO THE AFTN WITH PSBLTY OF SCT TSTMS. AS FOR CLOUD FCST...LOOKING AT SAT LOOP AND MSTR PROG BLV ERN HALF OF CWA HAS BEST CHC OF BEING MC WHILE WEST COULD SEE MORE SUN SO WL TRY TO HONE WORDING. NO BIG CHGS FOR TNGT OR SAT. MISCLE SOON CLE...NONE. TK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 11:13 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 47 min |
| Jul 21, 11:46 AM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 44 min |
| Jul 21, 12:28 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 32 min |
| Jul 21, 12:35 PM EDT | Tornado Warning | CLE | Ashtabula, Lake | 25 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.